Alert archive / Nebraska / Wind Advisories in 2016

Wind Advisory 5, NWS Omaha, NE

February 28, 201622 counties in Nebraska; 5 counties in Iowa

NWS Omaha, NE issued this wind advisory at Feb 28, 2016, 3:47 AM CST for 22 counties in Nebraska; 5 counties in Iowa. It took effect at Feb 28, 2016, 7:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2016, 3:47 AM CST (09:47 UTC)
In effect from
Feb 28, 2016, 7:00 AM CST
Expired
Feb 28, 2016, 4:00 PM CST
In force
9 hr
Issued by
NWS Omaha, NE
All 27 counties

Harrison County, IA, Mills County, IA, Monona County, IA, Pottawattamie County, IA, Shelby County, IA, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Lancaster County, NE, Madison County, NE, Otoe County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 33 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2016-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2016-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3126 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

942 
WWUS73 KOAX 280947
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
347 AM CST SUN FEB 28 2016

IAZ043-055-056-069-079-NEZ045-052-053-066>068-078-281800-
/O.NEW.KOAX.WI.Y.0005.160228T1400Z-160228T2200Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-WASHINGTON-DOUGLAS-
SARPY-LANCASTER-CASS-OTOE-SALINE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
BLAIR...OMAHA...BELLEVUE...PAPILLION...LA VISTA...LINCOLN...
PLATTSMOUTH...NEBRASKA CITY...CRETE...WILBER
347 AM CST SUN FEB 28 2016

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON. 

* WINDS...NORTHWEST WINDS INCREASING TO 25 TO 35 MPH...WITH GUSTS
  UP TO 50 MPH POSSIBLE. 

* IMPACTS...THE STRONG WINDS WILL CREATE POTENTIALLY HAZARDOUS
  DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ012-015-017-018-030>034-042>044-050-051-065-281800-
/O.NEW.KOAX.WI.Y.0005.160228T1300Z-160228T2200Z/
CEDAR-THURSTON-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-
PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
INCLUDING THE CITIES OF...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...PIERCE...
PLAINVIEW...OSMOND...WAYNE...ALBION...ST. EDWARD...NORFOLK...
STANTON...WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS...
DECATUR...COLUMBUS...SCHUYLER...FREMONT...DAVID CITY...WAHOO...
ASHLAND...YUTAN...SEWARD...MILFORD
347 AM CST SUN FEB 28 2016

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON. 

* WINDS...NORTHWEST WINDS INCREASING TO 25 TO 35 MPH...WITH GUSTS
  UP TO 50 MPH POSSIBLE. 

* IMPACTS...THE STRONG WINDS WILL CREATE POTENTIALLY HAZARDOUS
  DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

DEWALD
2 follow-up statements
174 
WWUS73 KOAX 281730
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1130 AM CST SUN FEB 28 2016

IAZ043-055-056-069-079-NEZ012-015-017-018-030>034-042>045-050>053-
065>068-078-282200-
/O.CON.KOAX.WI.Y.0005.000000T0000Z-160228T2200Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-CEDAR-THURSTON-PIERCE-
WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-
WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-
OTOE-SALINE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
HARTINGTON...LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...
WALTHILL...WINNEBAGO...PIERCE...PLAINVIEW...OSMOND...WAYNE...
ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...
TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...
FREMONT...BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...
BELLEVUE...PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...
PLATTSMOUTH...NEBRASKA CITY...CRETE...WILBER
1130 AM CST SUN FEB 28 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 50
  MPH WILL CONTINUE INTO THE MID AFTERNOON.

* IMPACTS...THE STRONG WINDS WILL CREATE POTENTIALLY HAZARDOUS 
  DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
952 
WWUS73 KOAX 282152
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
352 PM CST SUN FEB 28 2016

IAZ043-055-056-069-079-NEZ012-015-017-018-030>034-042>045-050>053-
065>068-078-282300-
/O.EXP.KOAX.WI.Y.0005.000000T0000Z-160228T2200Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-CEDAR-THURSTON-PIERCE-
WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-
WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-
OTOE-SALINE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
HARTINGTON...LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...
WALTHILL...WINNEBAGO...PIERCE...PLAINVIEW...OSMOND...WAYNE...
ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...
TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...
FREMONT...BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...
BELLEVUE...PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...
PLATTSMOUTH...NEBRASKA CITY...CRETE...WILBER
352 PM CST SUN FEB 28 2016

...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON...

NORTHWEST WINDS WILL CONTINUE TO DIMINISH THROUGH THE REMAINDER OF
THE AFTERNOON.

$$

FOBERT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Feb 28, 2:58 AM CST, 49 minutes earlier.

Area forecast discussion, Feb 28, 2:58 AM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
258 AM CST SUN FEB 28 2016

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 234 AM CST SUN FEB 28 2016

POTENT SHORT WAVE MOVING THROUGH THE ROCKIES EARLY THIS MORNING
WILL CONTINUE TO DRIVE A COLD FRONT INTO THE REGION. THE FRONT AT
08Z WAS MOVING INTO CENTRAL SOUTH DAKOTA AND CENTRAL NEBRASKA...AND
WILL BE WITHIN OUR AREA BY DAYBREAK. SCATTERED SHOWERS EXIST
PRIMARILY ACROSS SOUTH DAKOTA...BUT ALSO JUST SOUTH OF THE NE/SD
BORDER...AND THESE MAY MOVE INTO NORTHEAST NEBRASKA THIS MORNING
BUT SHOULD BE EAST OF THE AREA BY MIDDAY.

THE SECONDARY ISSUE TODAY IS A SURGE OF STRONGER WINDS AS 3-6 MB
PRESSURE RISES MOVE IN BEHIND FRONT...COMBINED WITH AMPLE MIXING
THAT DEVELOPS AFTER SUNRISE. LATEST RAP/HRRR MODEL RUNS HAVE
CONTINUED TO SUGGEST WIND GUSTS IN EXCESS OF 39 KNOTS (45 MPH)
INITIALLY BEHIND THE FRONT FOR AN HOUR OR TWO. NOTE...NORTH
PLATTE IS CURRENTLY GUSTING TO 37 KNOTS. RAP/HRRR SUGGEST BY
13-15Z WE SHOULD SEE A SUBSTANTIAL INCREASE IN WIND SPEED SWEEPING
ACROSS THE REGION...THEN REMAIN SUSTAINED AROUND 26 KNOTS THROUGH
MID AFTERNOON. LAV/MAV GUIDANCE ALSO SUPPORTIVE OF WIND ADVISORY
CRITERIA ACROSS MUCH OF THE REGION. THUS...WILL ISSUE A WIND
ADVISORY FOR MOST AREAS TODAY 14Z-22Z. WITH THE STRONG WINDS
TODAY...FIRE DANGER AGAIN REACHES THE VERY HIGH CATEGORY OVER MUCH
OF THE REGION AS WELL. IT WILL NOT BE AS WARM TODAY AS IT WAS
YESTERDAY...THUS NO NEED FOR ANY FIRE HEADLINES TODAY.

WINDS QUICKLY DIMINISH BY 00Z THEN BACK AND BECOME SOUTHWEST
OVERNIGHT AS SURFACE HIGH PRESSURE RIDGE MOVES INTO THE
MISSISSIPPI RIVER VALLEY. THIS RESULTS IN A MILD NIGHT WITH LOWS
IN THE MID TO UPPER 30S.

THE NEXT FRONT ASSOCIATED WITH THE NEXT CLIPPER MOVES INTO THE
MID MISSOURI VALLEY MONDAY. THIS WILL RESULT IN A 20 DEGREE SHARP
TEMPERATURE GRADIENT FROM NORTH TO SOUTH ACROSS THE FORECAST
AREA...WITH MID 40S NORTH AND UPPER 60S SOUTH. MAY SEE SCATTERED
SHOWERS MOVE INTO NORTHEAST NEBRASKA LATE MONDAY AFTERNOON AS
WELL. PRECIP CHANCES INCREASE FROM NORTH TO SOUTH MONDAY NIGHT AS
THE FRONT SETTLES SOUTH INTO KANSAS AND MISSOURI. INITIALLY IT
WILL BE RAIN...BUT AS COLDER AIR MOVES IN...THE PRECIP CHANGES TO
A WINTRY MIX BEFORE ENDING AS ALL SNOW TUESDAY MORNING. NO MAJOR
CHANGES TO PREVIOUS FORECAST HERE ON TIMING. STILL THINKING ANY
SNOW AMOUNTS WOULD BE AN INCH OR LESS.

ONLY THE NAM/SREF HAVE ANY LINGERING PRECIP CHANCES IN OUR EXTREME
SOUTHEASTERN FORECAST AREA TUESDAY MORNING...WHILE GFS AND ECMWF
HAVE PRECIP WELL EAST OF THE AREA. LEFT A SMALL CHANCE OF SNOW IN
SOUTHEAST NE AND SOUTHWEST IA...BUT OTHERWISE TUESDAY WILL BE
COLDER THAN NORMAL WITH HIGHS IN THE 30S AND 40S.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 234 AM CST SUN FEB 28 2016

TEMPS REBOUND ABOVE NORMAL INTO THE MID 40S TO UPPER 50S WEDNESDAY...
AHEAD OF THE NEXT CLIPPER THAT MOVES IN WEDNESDAY NIGHT. THIS WILL
AGAIN BRING ANOTHER CHANCE OF RAIN CHANGING TO SNOW...THAT COULD
LINGER EARLY THURSDAY MORNING BEFORE MOVING SOUTHEAST OF THE AREA.
TEMPS THURSDAY AGAIN DROP BELOW NORMAL IN THE MID 30S TO LOWER
40S...BUT RECOVER BACK ABOVE NORMAL BY FRIDAY AND ESPECIALLY
SATURDAY WHEN TEMPS REACH THE MID TO UPPER 50S WITH DRY WEATHER.

&&

.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1120 PM CST SAT FEB 27 2016

CURRENT KOAX/KUEX WSR-88D VWP DATA INDICATE THE PRESENCE OF A
50-60 KT LLJ JUST ABOVE THE GROUND WHICH WILL MIGRATE EAST
AHEAD OF A COLD FRONT ADVANCING SOUTHEAST INTO THE MID-MO VALLEY.
AS SUCH...LLWS WILL REMAIN AN ISSUE OVERNIGHT WITHIN THE PRE-
FRONTAL WARM SECTOR. THE FRONT IS FORECAST TO REACH KOFK BY 28/10Z
AND CLOSER TO 28/13Z AT KOMA AND KLNK. WINDS WILL STRENGTHEN
MARKEDLY FROM THE NW BEHIND THE FRONT...AND REMAIN GUSTY THROUGH
THE AFTERNOON. SCT-BKN MID AND HIGH-LEVEL CLOUDINESS WILL PREVAIL
OVERNIGHT THROUGH SUNDAY MORNING WITH SOME POTENTIAL FOR BROKEN
CIGS AROUND 3.5 KFT AT KOFK BEGINNING AROUND MID-MORNING SUNDAY.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON
     FOR NEZ045-052-053-066>068-078.

     WIND ADVISORY FROM 8 AM THIS MORNING TO 4 PM CST THIS AFTERNOON
     FOR NEZ012-015-017-018-030>034-042>044-050-051-065.

IA...WIND ADVISORY FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON
     FOR IAZ043-055-069-079.

&&

SHORT TERM...DEWALD
LONG TERM...DEWALD
AVIATION...MEAD
Hazardous weather outlook, Feb 27, 6:18 PM CST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
618 PM CST SAT FEB 27 2016

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-281430-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
618 PM CST SAT FEB 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THERE IS A CHANCE OF SNOW ON MONDAY NIGHT AND EARLY TUESDAY. LIGHT
SNOW ACCUMULATIONS OF AN INCH OR LESS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SUNDAY.

MAYES

Nearby

Wind Advisories in Nebraska, 2016Wind Advisories in Iowa, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.